Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 196, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 21, 2018, 4:02 AM EST for Forsyth County, Fulton County, Georgia. It took effect at Dec 21, 2018, 1:00 PM EST. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 21, 2018, 4:02 AM EST (09:02 UTC)
- In effect from
- Dec 21, 2018, 1:00 PM EST
- Expired
- Dec 21, 2018, 8:45 PM EST
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Alpharetta (APHG1). The gauge peaked at 6.95 ft at Dec 21, 2018, 3:00 PM EST.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
347
WGUS42 KFFC 210902
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
402 AM EST Fri Dec 21 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC117-121-212301-
/O.NEW.KFFC.FL.W.0196.181221T1800Z-181222T0000Z/
/APHG1.1.ER.181221T1800Z.181221T1800Z.181221T1800Z.NO/
402 AM EST Fri Dec 21 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Big Creek near Alpharetta.
* From this afternoon until this evening.
* At 4AM Friday the stage was 6.1 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 7 feet.
* Forecast to rise above flood stage by this afternoon and continue
to rise to near 7 feet by this afternoon.The river will fall
below flood stage by this afternoon.
* At 7 feet...Flood Stage is reached. Minor flooding of woodlands
and fields begin along the creek between Cumming in Forsyth
County...to Alpharetta and Roswell in North Fulton County.
Flooding starts to effect portions of The Big Creek Greenway near
Alpharetta and some portions may become closed with around one foot
of water...especially upstream and downstream from the gage on
Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA
Campground off Preston Ridge Road will begin to flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$2 follow-up statements
810
WGUS82 KFFC 212010
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
310 PM EST Fri Dec 21 2018
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
GAC117-121-221010-
/O.EXT.KFFC.FL.W.0196.000000T0000Z-181223T0000Z/
/APHG1.1.ER.181221T2120Z.181222T1200Z.181222T1800Z.NO/
310 PM EST Fri Dec 21 2018
...Flood Warning extended until Saturday evening...The Flood Warning
continues for The Big Creek near Alpharetta.
* From late this afternoon until Saturday evening.
* At 2 PM Friday the stage was 6.9 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 7 feet.
* Forecast to rise above flood stage by late this afternoon and
continue to rise to near 7.2 feet by tomorrow morning.The river
will fall below flood stage by tomorrow early afternoon.
* At 7 feet...Flood Stage is reached. Minor flooding of woodlands
and fields begin along the creek between Cumming in Forsyth
County...to Alpharetta and Roswell in North Fulton County.
Flooding starts to effect portions of The Big Creek Greenway near
Alpharetta and some portions may become closed with around one foot
of water...especially upstream and downstream from the gage on
Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA
Campground off Preston Ridge Road will begin to flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$019
WGUS82 KFFC 220145
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
845 PM EST Fri Dec 21 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
Counties
GAC021-153-169-207-289-221545-
/O.EXT.KFFC.FL.W.0197.000000T0000Z-181224T1342Z/
/MACG1.1.ER.181221T1900Z.181222T1800Z.181224T0742Z.NO/
845 PM EST Fri Dec 21 2018
...Flood Warning extended until Monday morning...The Flood Warning
continues for
The Ocmulgee River near Macon.
* Until Monday morning.
* At 7 PM Friday the stage was 19.8 feet and rising.
* Minor flooding is occurring and is forecast to continue.
* Flood stage is 18 feet.
* The river is forecast to continue rising to near 20.7 feet by
tomorrow early afternoon then fall below flood stage early Monday
morning.
* At 20 feet...Minor flooding expands. An increasing amount of the
Macon GreenWay Ocmulgee Heritage Trail floods north of the Martin
Luther King Boulevard bridge. The flood waters will be around one
foot deep on portions of the trail and both banks overflow upstream
from the bridge. Large portions of agricultural lands well
downstream will be under one to three feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$
GAC091-271-315-221545-
/O.CON.KFFC.FL.W.0192.000000T0000Z-000000T0000Z/
/ABBG1.1.ER.181215T1900Z.181218T0745Z.000000T0000Z.NO/
845 PM EST Fri Dec 21 2018
The Flood Warning continues for
The Ocmulgee River near Abbeville.
* Until further notice.
* At 7 PM Friday the stage was 12.2 feet and steady.
* Minor flooding is occurring is forecast to continue.
* Flood stage is 12 feet.
* The river is forecast to continue rising to near 12.7 feet by
Wednesday evening. Additional rises may be possible thereafter.
* At 13 feet...Minor flooding of lowlands adjacent to the river
continue to expand into the flood plain. Flooding of the nearby
park and parking lot at the Abbeville boat ramp also expands.
&&
LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
3175 8299 3184 8320
$$
GAC117-121-220215-
/O.CAN.KFFC.FL.W.0196.000000T0000Z-181223T0000Z/
/APHG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
845 PM EST Fri Dec 21 2018
The Flood Warning is cancelled for
The Big Creek near Alpharetta.
* At 7 PM Friday the stage was 6.9 feet and steady.
* Flood stage is 7 feet.
* The creek/river is forecast to continue to fall.
* At 7 feet...Flood Stage is reached. Minor flooding of woodlands
and fields begin along the creek between Cumming in Forsyth
County...to Alpharetta and Roswell in North Fulton County.
Flooding starts to effect portions of The Big Creek Greenway near
Alpharetta and some portions may become closed with around one foot
of water...especially upstream and downstream from the gage on
Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA
Campground off Preston Ridge Road will begin to flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 21, 3:45 AM EST, 17 minutes earlier.
Area forecast discussion, Dec 21, 3:45 AM EST, 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 345 AM EST Fri Dec 21 2018 .SHORT TERM /Today through Saturday/... Light to occasionally moderate rainfall continues to affect the area this morning as a secondary surface low currently situated directly over Georgia shifts northeastward. The surface low will exit into the Carolinas by late morning, and the upper low will follow shortly thereafter, allowing shower coverage to taper from south to north through the afternoon. The surface cold front will sweep through the CWA through the afternoon as well bringing renewed colder air. Temperatures will remain in the 40s for the majority of the area through the day. As this occurs, winds will increase markedly from mid-morning through this evening. Sustained westerly winds of 15 to at times over 20 mph along with gusts of up to 30 mph are forecast. While these speeds are borderline for Wind Advisory issuance, a Wind Advisory was opted for given very saturated soils increasing the likelihood for some trees to uproot. Winds will begin to gradually taper from the evening through the overnight period. While moisture will decrease rather rapidly this evening into tonight, there remains a brief window primarily from 00-06z Saturday for very light snow showers in the high elevations of the northeast Georgia mountains. Moisture and additional QPF during this time frame will be scant, so only very limited accumulations are possible in the highest elevations. Generally only a dusting to a a couple tenths of an inch would be expected with any of this brief snow shower activity. By early Saturday morning any nuisance mountain snow showers will have ceased, and skies will quickly clear across the area through the morning. Saturday will be dominated by surface high pressure and abundant sunshine with temperatures ranging from the upper 40s to mid 50s across the area. RW .LONG TERM /Saturday Night through Thursday/... Fast flow aloft will lend to an unsettled weather pattern for much of next week. High pressure will begin to shift offshore late Saturday night into early Sunday as a frontal boundary approaches from the west. The boundary is expected to move through Sunday night into early Monday. The best pops remain across the northern CWFA, with limited moisture further south. There is still some potential for wintry precip across then far north, but with limited moisture, pops remain at 20%- 30%. Also, little if any QPF is anticipated by the time the colder air moves in. So, will leave any mention of accumulating wintry and/or liquid precip out of the grids. High pressure will build in for Tuesday as the old frontal boundary settles across the Florida panhandle/northern GOMEX. The high center should shift offshore by late Wednesday. Deeper moisture begins to increase by Thursday, as the flow aloft and at the surface shift to a more southerly direction ahead of a strengthening low pressure/frontal system across the middle part of the country. A wet end of the week is likely. NListemaa && .AVIATION... 06Z Update... Conditions continue to span from LIFR to VFR at area TAF sites, but the trend is expected to favor IFR or LIFR through the morning. Ceilings should gradually lift after around 12z with MVFR cigs becoming more likely by 16-18z. Periods of generally light to occasionally moderate rain can be expected through the morning with shower coverage becoming more scattered by 18z. Lingering showers should diminish at TAF sites by around 22-00z Friday evening. Winds will be generally westerly at 4-8kts through the early morning with speeds increasing appreciably from 12-18z. At this point, sustained westerly winds around 15-18kts and gusts of 25-30kts are expected. //ATL Confidence...06Z Update... Medium confidence on ceiling trends and timing. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 50 35 51 33 / 70 10 0 0 Atlanta 47 35 50 36 / 80 10 0 0 Blairsville 44 30 46 29 / 90 40 5 0 Cartersville 46 32 49 33 / 90 20 5 0 Columbus 50 36 54 36 / 80 10 0 0 Gainesville 47 34 48 34 / 80 20 0 0 Macon 52 36 54 32 / 80 10 0 0 Rome 46 32 49 33 / 90 20 0 5 Peachtree City 48 34 52 33 / 80 10 0 0 Vidalia 56 39 55 36 / 60 10 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM this morning to 7 PM EST this evening for the following zones: Baldwin...Banks...Barrow...Bartow... Bibb...Bleckley...Butts...Carroll...Catoosa...Chattahoochee... Chattooga...Cherokee...Clarke...Clayton...Cobb...Coweta... Crawford...Crisp...Dade...Dawson...DeKalb...Dodge...Dooly... Douglas...Emanuel...Fannin...Fayette...Floyd...Forsyth... Gilmer...Glascock...Gordon...Greene...Gwinnett...Hall... Hancock...Haralson...Harris...Heard...Henry...Houston... Jackson...Jasper...Jefferson...Johnson...Jones...Lamar... Laurens...Lumpkin...Macon...Madison...Marion...Meriwether... Monroe...Montgomery...Morgan...Murray...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Peach... Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley... South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Towns...Treutlen... Troup...Twiggs...Union...Upson...Walker...Walton...Warren... Washington...Webster...Wheeler...White...Whitfield...Wilcox... Wilkes...Wilkinson. && SHORT TERM...RW LONG TERM....NListemaa AVIATION...RW
Hazardous weather outlook, Dec 20, 8:20 PM EST, 7 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 820 PM EST Thu Dec 20 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-220130- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 820 PM EST Thu Dec 20 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... The probability for widespread hazardous weather is low. As the ongoing storm system continues to the northeast, scattered rainfall will continue across the area with areas of patchy fog that may reduce visibility at times. Thunderstorms and severe weather are not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... As the storm system exits to our northeast, strong winds will follow with wind gusts from 20-30 mph possible at times across the region on Friday. Colder air will also spread over the region Friday night. This could produce a rain/snow mix in the north Georgia mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 3:39 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 15 hr |
| Dec 21, 11:34 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 47 hr |
| Dec 21, 3:13 PM EST | Winter Weather Advisory | FFC | Dawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 3 more | 12 hr |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.